Azilect Overdose

If you take too much Azilect (rasagiline mesylate), overdose symptoms may occur, such as drowsiness, chest pain, and difficulty breathing. Combining Azilect with certain drugs or foods may increase the risk of dangerous overdose symptoms. It is not known how to best treat an Azilect overdose, but treatment may include taking certain medications, having your stomach "pumped," or receiving supportive care.

Azilect Overdose: An Introduction

Azilect® (rasagiline mesylate) is a prescription drug used to treat Parkinson's disease. It belongs to a class of medications known as monoamine oxidase inhibitors (MAOIs). As with any medication, it is possible to take too much Azilect. The specific effects of an Azilect overdose may vary, depending on a number of factors, including the Azilect dosage and whether it was taken with any other medications or substances.
 

Symptoms of an Azilect Overdose

Symptoms of an Azilect overdose may include:
 
  • Drowsiness
  • Dizziness or faintness
  • Irritability, hyperactivity, or agitation
  • Severe headache
  • Hallucinations
  • Lockjaw
  • Rigid, arched back
  • Seizures
  • Coma
  • Rapid and irregular pulse
  • High blood pressure (hypertension) or low blood pressure (hypotension)
  • Chest pain
  • Difficulty breathing
  • Fever; sweating; and cool, clammy skin.
     
Combining Azilect with certain foods or drugs can increase the risk of dangerous overdose symptoms (see Azilect Drug Interactions and Azilect Food Interactions).
 
The Dirty, Messy Part of BPH

Azilect Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.